IDEAS home Printed from https://ideas.repec.org/a/hin/jnijde/9972862.html

Numerical Investigation of Two-Dimensional Nonlinear Transport and Diffusion Phenomena Using Bicubic B-Splines

Author

Listed:
  • Sherwan Salah Ahmed
  • Ahmad Alalyani
  • Bewar Ahmed Mahmood

Abstract

Nonlinear partial differential equations, such as the two-dimensional Burgers–Fisher equation, arise in many applications in biology, engineering, and physics. Owing to the strong nonlinearity of this equation, obtaining analytical solutions is generally difficult, motivating the development of efficient numerical methods. In this paper, the numerical solution of the two-dimensional Burgers–Fisher equation is investigated using a collocation approach based on bicubic B-spline and bicubic trigonometric B-spline basis functions. The spatial domain is discretized using the corresponding B-spline basis functions, while the temporal derivative is approximated using a finite difference method with a θ-weighted Crank–Nicolson scheme. The nonlinear terms are treated using a quasilinearization technique, resulting in a linear system at each time level. A von Neumann stability analysis demonstrates that the proposed schemes are conditionally stable. To assess the accuracy and efficiency of the proposed methods, four numerical test problems are considered. The results indicate that high accuracy can be achieved with a relatively small number of grid points m,n, reducing computational cost. Consequently, the proposed numerical approachs are effective and reliable tools for solving two-dimensional nonlinear partial differential equations.

Suggested Citation

  • Sherwan Salah Ahmed & Ahmad Alalyani & Bewar Ahmed Mahmood, 2026. "Numerical Investigation of Two-Dimensional Nonlinear Transport and Diffusion Phenomena Using Bicubic B-Splines," International Journal of Differential Equations, Hindawi, vol. 2026, pages 1-22, September.
  • Handle: RePEc:hin:jnijde:9972862
    DOI: 10.1155/ijde/9972862
    as

    Download full text from publisher

    File URL: http://downloads.hindawi.com/journals/ijde/2026/9972862.pdf
    Download Restriction: no

    File URL: http://downloads.hindawi.com/journals/ijde/2026/9972862.xml
    Download Restriction: no

    File URL: https://libkey.io/10.1155/ijde/9972862?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:hin:jnijde:9972862. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Mohamed Abdelhakeem (email available below). General contact details of provider: https://www.hindawi.com .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.